Alert archive / Alabama / Frost Advisories in 2009
Frost Advisory 2, NWS Birmingham, AL
NWS Birmingham, AL issued this frost advisory at Oct 18, 2009, 12:26 PM CDT for 39 counties in Alabama. It took effect at Oct 19, 2009, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2009, 12:26 PM CDT (17:26 UTC)
- In effect from
- Oct 19, 2009, 1:00 AM CDT
- Expired
- Oct 19, 2009, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.4 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -94 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBMX 181726 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1226 PM CDT SUN OCT 18 2009 ...NEAR FREEZING TEMPERATURES POSSIBLE SUNDAY NIGHT... ALZ011>015-017>029-037-038-190130- /O.UPG.KBMX.FZ.A.0003.091019T0800Z-091019T1300Z/ /O.NEW.KBMX.FR.Y.0002.091019T0600Z-091019T1400Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-TALLAPOOSA-CHAMBERS- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE 1226 PM CDT SUN OCT 18 2009 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. TEMPERATURES WILL FALL INTO THE LOW TO MIDDLE 30S TONIGHT ACROSS ALL OF CENTRAL ALABAMA. NEAR FREEZING TEMPERATURES CAN BE EXPECTED AFTER 1 AM LASTING BETWEEN THREE AND SEVEN HOURS AT MOST LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ALZ030>036-039>050-190130- /O.NEW.KBMX.FR.Y.0002.091019T0600Z-091019T1400Z/ SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-MARENGO-DALLAS- AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE- BARBOUR- INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD... DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 1226 PM CDT SUN OCT 18 2009 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. TEMPERATURES WILL FALL INTO THE LOW TO MIDDLE 30S TONIGHT ACROSS ALL OF CENTRAL ALABAMA. NEAR FREEZING TEMPERATURES CAN BE EXPECTED AFTER 1 AM LASTING BETWEEN TWO AND SIX HOURS AT MOST LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
000 WWUS74 KBMX 182202 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 502 PM CDT SUN OCT 18 2009 ...FREEZING TEMPERATURES POSSIBLE SUNDAY NIGHT... ALZ011>015-017>021-024>029-036>038-191400- /O.UPG.KBMX.FR.Y.0002.091019T0600Z-091019T1400Z/ /O.NEW.KBMX.FZ.W.0003.091019T0600Z-091019T1400Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY- RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...BIRMINGHAM...HOOVER...COLUMBIANA... PELHAM...ALABASTER...PELL CITY...MOODY...TALLADEGA...SYLACAUGA... ASHLAND...ROANOKE...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE 502 PM CDT SUN OCT 18 2009 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. TEMPERATURES ARE EXPECTED TO FALL TO AT...OR BELOW FREEZING INTO THE LOWER 30S TONIGHT ACROSS THE NORTHEASTERN HALF OF CENTRAL ALABAMA...GENERALLY ALONG AND NORTH OF A MILLPORT TO CALERA...TO ROCKFORD...TO LAFAYETTE LINE. WITH CLEAR SKIES AND LIGHT WINDS...WIDESPREAD FROST IS ALSO EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ALZ022-023-030>035-039>050-191400- /O.CON.KBMX.FR.Y.0002.091019T0600Z-091019T1400Z/ PICKENS-TUSCALOOSA-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-MARENGO- DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE- RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...CARROLLTON...TUSCALOOSA...LIVINGSTON... EUTAW...GREENSBORO...MOUNDVILLE...MARION...CENTREVILLE... CLANTON...DEMOPOLIS...LINDEN...SELMA...PRATTVILLE... FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY... TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY... TROY...EUFAULA 502 PM CDT SUN OCT 18 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. TEMPERATURES WILL FALL INTO THE MIDDLE 30S TONIGHT SOUTH OF A LINE FROM MILLPORT...TO CALERA...TO ROCKPORT...TO LAFAYETTE ACROSS THE SOUTHWESTERN PORTIONS OF CENTRAL ALABAMA. ALTHOUGH TEMPERATURES ARE EXPECTED TO REMAIN ABOVE FREEZING IN THE LATE NIGHT HOURS... AREAS OF FROST ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 08
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Oct 18, 12:09 PM CDT, 17 minutes earlier.
Area forecast discussion, Oct 18, 12:09 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1209 PM CDT SUN OCT 18 2009 .UPDATE...THIS AFTERNOON DISCUSSION. && .DISCUSSION...SURFACE HIGH PRESSURE WAS CENTERED ACROSS THE LOWER MISSISSIPPI VALLEY LATE THIS MORNING. TEMPERATURES HAVE REBOUNDED FROM THE RATHER COOL START. MODEL THICKNESS VALUES FOR MID TO LATE OCTOBER WOULD FAVOR LOWER 60S FOR HIGHS. BUT COLD AIR ADVECTION DOMINATES THE BOUNDARY LAYER...THEREFORE WILL SHAVE A DEGREE OR TWO OFF HIGHS WITH AROUND 60 IN THE BLACK BELT REGION AND MID TO UPPER 50S ELSEWHERE. JUST ENOUGH MOISTURE WILL ALLOW A FEW CUMULUS OR STRATOCUMULUS TO DEVELOP THIS AFTERNOON...BUT PLENTY OF SUN EXPECTED. THE WIND FIELD THROUGH THE MIXED LAYER REMAINS RATHER HEFTY AT THIS WRITING...BUT WIND SHOULD GRADUALLY SUBSIDE IN THIS LAYER AS THE RIDGE AXIS APPROACHES AND THE SURFACE GRADIENT DECREASES. WILL KEEP WINDS BETWEEN 10 AND 20 MPH WHICH IS JUST BELOW ANY LAKE WIND ADVISORY CRITERIA. HAVE A NICE AFTERNOON. 75/LINHARES && .AVIATION...12Z TAF DISCUSSION. GUSTY NORTHWESTERLY WINDS SHOULD BE THE ONLY AVIATION ISSUE TODAY. ALL SITES SHOULD SEE WINDS PICK UP TO 10KTS WITH GUSTS OF 18 TO 20KTS AFTER 15Z THIS MORNING. THESE ARE STILL PRESSURE GRADIENT WINDS...AND THEY SHOULD BEGIN TO SUBSIDE AFTER 00Z/19OCT AS THE GRADIENT RELAXES AND THE AXIS OF HIGH PRESSURE SLIDES EASTWARD INTO THE REGION. A COUPLE OF VFR SCT CLOUDS CAN BE EXPECTED THIS AFTERNOON AS WELL...BUT SHOULD NOT PRESENT ANY FLIGHT CATEGORY ISSUES. 27 && .PREV DISCUSSION... /ISSUED 603 AM CDT SUN OCT 18 2009/ DISCUSSION... FORECAST CONTINUES TO REVOLVE AROUND THE TEMPERATURES IN THE SHORT TERM...AND INCREASING SHOWER AND THUNDERSTORM CHANCES IN THE EXTENDED. FOR TODAY...EXPECT TEMPS TO BE ON THE WARMER SIDE COMPARED TO YESTERDAY THANKS TO SUBSIDENCE ERODING THE CLOUD COVER AWAY THROUGH THE OVERNIGHT HOURS. HOWEVER...WITH THE BUILDING SURFACE HIGH PRESSURE THAT WILL EVENTUALLY CENTER OVER THE STATE...IT WILL SET UP A PERFECT SCENARIO FOR RADIATIONAL COOLING TONIGHT. WITH LIGHT TO NO WINDS IN PLACE THROUGH THE OVERNIGHT...TEMPERATURES ARE EXPECTED TO DROP INTO THE 30S AREAWIDE...WITH THE SHELTERED VALLEY AREAS SEEING 32 AND BELOW FOR SEVERAL HOURS LATE INTO THE OVERNIGHT AND EARLY TOMORROW MORNING. A FREEZE WARNING AND FROST ADVISORY WILL LIKELY BE POSTED LATER TODAY IN ANTICIPATION OF THESE TEMPERATURES. WE WILL SEEMINGLY REBOUND RATHER QUICKLY AS THE SURFACE HIGH BUILDS FURTHER EAST DURING THE DAY TOMORROW AND SOME RESEMBLANCE OF SOUTHERLY FLOW WILL BRING WARMER TEMPERATURES AND SOME LIMITED SURFACE MOISTURE BACK TO THE AREA THROUGH A GOOD PORTION OF THE MIDWEEK. WILL NEED TO CONTINUE TO MONITOR SOME OF THE EASTERN VALLEY AREAS TUESDAY MORNING FOR THE POTENTIAL FOR AN ADDITIONAL FROST...AS THE CONDITIONS THERE REMAIN SOMEWHAT FAVORABLE. THIS SAID RETURN FLOW WILL SET THE STAGE FOR A MORE COMPLEX LONG TERM FORECAST THAT FEATURES SEVERAL UPPER LEVEL TROFS THAT WILL WORK ACROSS THE EASTERN CONUS BEGINNING THURSDAY LASTING THROUGH THE WEEKEND. AS OF WRITING...THE MODEL SOLUTIONS ARE A BIT COMPLEX...BUT WET WEATHER CERTAINLY LOOKS TO BE IN THE CARDS FROM THURSDAY THROUGH AT LEAST SATURDAY AND POSSIBLY SUNDAY. THE FIRST WAVE WILL COME AS A RATHER WEAK PACIFIC COLD FRONT ON THURSDAY. IT LOOKS AS IF IT WILL BE SLOW MOVING AND LACK BOTH DYNAMICAL AND THERMODYNAMICAL STRUCTURES TO NOT POSE MUCH OF A THREAT BEYOND TYPICAL SHOWERS AND A FEW THUNDERSTORMS. MODELS ARE NOW HINTING AT A SOMEWHAT STRONGER SECOND UPPER LEVEL PUSH BY FRIDAY AND SATURDAY THAT COULD INTRODUCE A BIT MORE IN THE WAY OF DYNAMICS ACROSS THE SOUTHEAST...HOWEVER...THE THERMO SIDE OF THINGS CONTINUE TO STRUGGLE THANKS TO AMPLE CLOUD COVER AND A RAIN COOLED BOUNDARY LAYER. THE EURO SOLUTION IS SHOWING A LOT OF QPF BETWEEN THURSDAY AND SUNDAY AS REMNANT MOISTURE FROM HURRICANE RICK ARE BROUGHT INTO THE SYSTEM THAT MOVES TOWARDS THE SOUTHEAST OVER THE WEEKEND. WITH ALL OF THE OCTOBER RAIN...AND RIVERS NEAR BANKFULL IN MOST AREAS...WILL HAVE TO WATCH CAREFULLY TO SEE HOW THE LONG TERM EVOLVES. 17/KLAWS && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 57 30 66 33 74 / 0 0 0 0 0 ANNISTON 59 34 66 36 75 / 0 0 0 0 0 BIRMINGHAM 59 35 67 40 74 / 0 0 0 0 0 TUSCALOOSA 61 34 69 38 74 / 0 0 0 0 0 CALERA 59 36 67 39 74 / 0 0 0 0 0 AUBURN 59 38 64 42 73 / 0 0 0 0 0 MONTGOMERY 61 37 69 41 76 / 0 0 0 0 0 TROY 61 35 67 33 75 / 0 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH TONIGHT INTO MONDAY MORNING BETWEEN 3AM AND 8AM GENERALLY ALONG AND NORTH OF A LINE FROM CARROLLTON TO ALABASTER TO LAFAYETTE. && 75/17/27
Hazardous weather outlook, Oct 18, 5:55 AM CDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 555 AM CDT SUN OCT 18 2009 ALZ011>015-017>050-191055- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 555 AM CDT SUN OCT 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. RIVER FLOODING CONTINUES ALONG THE TOMBIGBEE RIVER AND LOWER BLACK WARRIOR RIVERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. TEMPERATURES ARE FORECAST TO FALL INTO THE LOWER AND MIDDLE 30S ACROSS THE THE AREA MONDAY MORNING. LOCATIONS NEAR AND NORTH OF A CARROLLTON TO ALABASTER TO LAFAYETTE LINE HAVE A GOOD CHANCE OF SEEING A LIGHT FREEZE. ALL OTHER LOCATIONS HAVE A GOOD CHANCE OF WIDESPREAD FROST. TEMPERATURES WILL AGAIN FALL INTO THE MIDDLE AND UPPER 30S TUESDAY MORNING. PATCHY FROST COULD DEVELOP IN SHELTERED VALLEYS ON TUESDAY MORNING. RIVER FLOODING IS EXPECTED TO CONTINUE ON THE LOWER WARRIOR RIVER THROUGH AT LEAST MONDAY EVENING...AND ALONG SECTIONS OF THE TOMBIGBEE RIVER THROUGH AT LEAST WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 5:02 PM CDT | Freeze Warning | BMX | Blount, Calhoun, Chambers, Cherokee, Clay, Cleburne and 13 more | 16 hr |
Nearby
Frost Advisories in Alabama, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.